Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Morristown, TN

May 29, 20146 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 29, 2014, 3:15 PM EDT for 6 counties in Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 3:15 PM EDT (19:15 UTC)
Expired
May 29, 2014, 4:15 PM EDT
In force
60 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, Roane County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:40 PM EDTTSTM WND DMGKnoxville, TNTREES AND POWER LINES DOWN ON MERCHANTS DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS54 KMRX 291915
SVRMRX
TNC001-009-093-105-145-173-292015-
/O.NEW.KMRX.SV.W.0072.140529T1915Z-140529T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLOUNT COUNTY IN EASTERN TENNESSEE...
  ANDERSON COUNTY IN EASTERN TENNESSEE...
  KNOX COUNTY IN EASTERN TENNESSEE...
  SOUTHERN UNION COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN ROANE COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN LOUDON COUNTY IN EASTERN TENNESSEE...

* UNTIL 415 PM EDT

* AT 314 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOXVILLE...AND MOVING NORTH
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...
  ALCOA...KINGSTON...LOUDON...MAYNARDVILLE...FARRAGUT...OLIVER
  SPRINGS...LOUISVILLE...PLAINVIEW...ROCKFORD...EAGLETON VILLAGE...
  HALLS...BLAINE...LAKE CITY...NORRIS AND LUTTRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL... DEADLY 
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD. 

&&

LAT...LON 3571 8448 3603 8438 3605 8434 3607 8437
      3622 8432 3622 8430 3618 8423 3624 8422
      3622 8410 3625 8407 3623 8370 3620 8370
      3618 8373 3615 8372 3571 8388
TIME...MOT...LOC 1914Z 199DEG 9KT 3593 8403 

$$

DH
3 follow-up statements
708 
WWUS54 KMRX 291934
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT THU MAY 29 2014

TNC009-291943-
/O.CAN.KMRX.SV.W.0072.000000T0000Z-140529T2015Z/
BLOUNT TN-

334 PM EDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLOUNT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3571 8448 3603 8438 3605 8434 3608 8437
      3622 8432 3618 8423 3624 8422 3622 8410
      3625 8407 3623 8370 3584 8385 3588 8403
      3585 8401 3586 8404 3583 8405 3585 8408
      3585 8414 3571 8417
TIME...MOT...LOC 1933Z 196DEG 15KT 3571 8443 3605 8387 

$$

TNC001-093-105-145-173-292015-
/O.CON.KMRX.SV.W.0072.000000T0000Z-140529T2015Z/
ANDERSON TN-KNOX TN-UNION TN-ROANE TN-LOUDON TN-
334 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ANDERSON...KNOX...SOUTHERN UNION...NORTHEASTERN ROANE AND
NORTHEASTERN LOUDON COUNTIES...

AT 333 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
LOUDON TO 6 MILES NORTHEAST OF KNOXVILLE...MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...ALCOA...KINGSTON...
LOUDON...MAYNARDVILLE...FARRAGUT...OLIVER SPRINGS...LOUISVILLE...
PLAINVIEW...ROCKFORD...HALLS...BLAINE...LAKE CITY...NORRIS...
LUTTRELL...FRIENDSVILLE AND ANDERSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3571 8448 3603 8438 3605 8434 3608 8437
      3622 8432 3618 8423 3624 8422 3622 8410
      3625 8407 3623 8370 3584 8385 3588 8403
      3585 8401 3586 8404 3583 8405 3585 8408
      3585 8414 3571 8417
TIME...MOT...LOC 1933Z 196DEG 15KT 3571 8443 3605 8387 

$$

DH
492 
WWUS54 KMRX 291955
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT THU MAY 29 2014

TNC001-093-105-145-173-292015-
/O.CON.KMRX.SV.W.0072.000000T0000Z-140529T2015Z/
ANDERSON TN-KNOX TN-UNION TN-ROANE TN-LOUDON TN-
355 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ANDERSON...KNOX...SOUTHERN UNION...NORTHEASTERN ROANE AND
NORTHEASTERN LOUDON COUNTIES...

AT 354 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF PLAINVIEW...OR 8 MILES NORTH OF
KNOXVILLE...MOVING NORTH AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...ALCOA...KINGSTON...
LOUDON...MAYNARDVILLE...FARRAGUT...OLIVER SPRINGS...LOUISVILLE...
PLAINVIEW...ROCKFORD...HALLS...BLAINE...LAKE CITY...NORRIS...
LUTTRELL...FRIENDSVILLE AND ANDERSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3571 8448 3603 8438 3605 8434 3608 8437
      3622 8432 3618 8423 3624 8422 3622 8410
      3625 8407 3623 8370 3584 8385 3588 8403
      3585 8401 3586 8404 3583 8405 3585 8408
      3585 8414 3571 8417
TIME...MOT...LOC 1954Z 200DEG 13KT 3610 8391 

$$

DH
591 
WWUS54 KMRX 292001
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT THU MAY 29 2014

TNC105-145-292010-
/O.CAN.KMRX.SV.W.0072.000000T0000Z-140529T2015Z/
ROANE TN-LOUDON TN-

401 PM EDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROANE AND
NORTHEASTERN LOUDON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3606 8418 3622 8410 3625 8407 3623 8370
      3600 8379 3597 8391 3600 8396 3601 8402
      3602 8410
TIME...MOT...LOC 2000Z 199DEG 9KT 3611 8390 

$$

TNC001-093-173-292015-
/O.CON.KMRX.SV.W.0072.000000T0000Z-140529T2015Z/
ANDERSON TN-KNOX TN-UNION TN-
401 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN ANDERSON...NORTHEASTERN KNOX AND SOUTHERN UNION
COUNTIES...

AT 400 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF PLAINVIEW...OR 9 MILES NORTH OF
KNOXVILLE...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...CLINTON...MAYNARDVILLE...PLAINVIEW...HALLS...NORRIS...
LUTTRELL...HOUSE MOUNTAIN S.P....ANDERSONVILLE...MALONEYVILLE...
MASCOT...PAULETTE...POWELL...BIG RIDGE S.P. AND NORRIS DAM S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3606 8418 3622 8410 3625 8407 3623 8370
      3600 8379 3597 8391 3600 8396 3601 8402
      3602 8410
TIME...MOT...LOC 2000Z 199DEG 9KT 3611 8390 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:37 PM EDT, 38 minutes earlier.

Area forecast discussion, May 29, 2:37 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 PM EDT THU MAY 29 2014

.SHORT TERM (TONIGHT THROUGH SATURDAY)...INSTABILITY SHOWERS
UNDERWAY AND WILL CONTINUE INTO THE EVENING HOURS. SLOW MOVING
STORMS WILL PRODUCE HOURLY RAINFALL RATES NEAR ONE INCH. SMALL HAIL
IS ALSO POSSIBLE. HIGH THICKNESS VALUES AND HUMIDITY CONTINUES ON
FRIDAY WITH SIMILAR CONVECTIVE COVERAGE. BACK DOOR FRONT MOVES INTO
THE AREA FROM THE NE LATE ON FRIDAY. INCREASED UPPER NW FLOW WILL
OCCUR ACROSS NE AREAS THROUGH SATURDAY. A DRIER AIRMASS WILL BUILD
IN BEHIND THE FRONT WILL WILL WORK S TO NEAR TYS ON SATURDAY.
SCATTERED CONVECTION REMAIN POSSIBLE ALONG AND SW OF FRONT ON
SATURDAY. LITTLE TEMPERATURE CONTRAST ACROSS FRONTAL BOUNDARY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...THE WEAK FRONTAL
BOUNDARY MOVING INTO THE SOUTHERN TN VALLEY LOSES ITS IDENTITY BY
SUNDAY MORNING. CONFIDENCE IS LOW FOR SHOWERS AND THUNDERSTORMS
OVERNIGHT GENERALLY FOR SOUTHERN AREAS BUT THIS WOULD BE THE BEST
PLACE FOR ANY CONVECTION TO SPARK UP. AS PREVIOUS MODEL RUNS HAVE
OVERDONE PRECIPITATION...THE TREND CONTINUES. DIURNAL SCATTERED
CONVECTION IS POSSIBLE EACH AFTERNOON. BEST CHANCE OCCUR ON TUESDAY
WHEN THE RIDGE BREAKS DOWN OVER THE SE AND A SHORTWAVE TRANSLATES
ACROSS THE GREAT LAKES REGION. THIS SHOULD HELP SET UP A NORTHWEST
FLOW PATTERN BRINGING THUNDERSTORMS FROM CENTRAL KY INTO E TN DURING
THE DAY ON TUESDAY. BY WEDNESDAY THE WEAK RIDGE BUILDS EAST AND
CONFIDENCE IS LOW AGAIN WHEN IT COMES TO THE CONVECTION COVERAGE.
MODELS ARE VERY AGGRESSIVE WITH PRECIPITATION.

NO DOUBT THE TEMPERATURES WILL BE ON THE RISE EARLY NEXT WEEK. THE
HOTTEST DAYS SHOULD BE TUESDAY AND WEDNESDAY OF NEXT WEEK WITH
TEMPERATURES APPROACHING 90 DEGREES FOR SEVERAL LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             66  86  66  88 /  40  50  20  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  64  85  65  86 /  50  50  20  10
OAK RIDGE, TN                       64  84  65  87 /  50  50  20  10
TRI CITIES AIRPORT, TN              60  84  59  84 /  50  40  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/AC
Hazardous weather outlook, May 29, 4:33 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 AM EDT THU MAY 29 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-300845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
433 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND
TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING STRONG WITH GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 3:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT THU MAY 29 2014

TNZ036-038-068>071-073-292000-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-LOUDON TN-GRAINGER TN-
ANDERSON TN-NW BLOUNT TN-
301 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTHERN
BLOUNT...EAST CENTRAL ANDERSON...KNOX...SOUTHWESTERN GRAINGER...
NORTHWESTERN SEVIER AND EAST CENTRAL LOUDON COUNTIES UNTIL 400 PM
EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARYVILLE...MOVING NORTHEAST AT 15 MPH.

PEAR SIZE INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING
AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...FARRAGUT...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...FRIENDSVILLE...
WILDWOOD...WALLAND...SEYMOUR...MALONEYVILLE...MASCOT...LAKE FOREST...
BEARDEN...POWELL AND KIMBERLIN HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8387 3575 8419 3616 8404 3606 8357
TIME...MOT...LOC 1900Z 200DEG 10KT 3576 8394

DH
Special weather statement, May 29, 3:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT THU MAY 29 2014

TNZ036-038-068>071-073-292000-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-LOUDON TN-GRAINGER TN-
ANDERSON TN-NW BLOUNT TN-
301 PM EDT THU MAY 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...NORTHERN
BLOUNT...EAST CENTRAL ANDERSON...KNOX...SOUTHWESTERN GRAINGER...
NORTHWESTERN SEVIER AND EAST CENTRAL LOUDON COUNTIES UNTIL 400 PM
EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARYVILLE...MOVING NORTHEAST AT 15 MPH.

PEA SIZE INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING
AND HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...FARRAGUT...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...FRIENDSVILLE...
WILDWOOD...WALLAND...SEYMOUR...MALONEYVILLE...MASCOT...LAKE FOREST...
BEARDEN...POWELL AND KIMBERLIN HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8387 3575 8419 3616 8404 3606 8357
TIME...MOT...LOC 1900Z 200DEG 10KT 3576 8394

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:01 PM EDTSpecial Weather StatementMRXBlount, Knox59 min
May 29, 5:05 PM EDTSpecial Weather StatementMRXSullivan40 min
May 29, 5:28 PM EDTSpecial Weather StatementMRXClaiborne, Hancock47 min
May 29, 5:49 PM EDTSpecial Weather StatementMRXWashington41 min
May 29, 6:12 PM EDTAreal Flood AdvisoryMRXHawkins, Sullivan, Washington3 hr
May 29, 6:17 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington28 min
May 29, 6:21 PM EDTAreal Flood AdvisoryMRXClaiborne3 hr
May 29, 6:21 PM EDTSpecial Weather StatementMRXSequatchie39 min
May 29, 6:43 PM EDTSpecial Weather StatementMRXBradley47 min
May 29, 7:16 PM EDTSpecial Weather StatementMRXBledsoe44 min
May 29, 7:39 PM EDTAreal Flood AdvisoryMRXBledsoe3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.